Skip to main content
main-content

28.01.2020 | Case Report | Ausgabe 3/2020

CEN Case Reports 3/2020

Dipeptidyl peptidase-4 inhibitor-associated bullous pemphigoid, likely triggered by scabies, in a hemodialysis patient with human leukocyte antigen-DQB1*03:01

Zeitschrift:
CEN Case Reports > Ausgabe 3/2020
Autoren:
Arata Hibi, Yuto Kasahara, Yoshitaka Ishihara, Koichi Hata, Norihisa Hosokawa, Takahiko Nakagawa
Wichtige Hinweise

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Abstract

Bullous pemphigoid (BP) is the most common autoimmune subepidermal bullous diseases. Autoantibodies against hemidesmosomal adhesion proteins might be involved in the developing process. BP usually affects the elderly with high mortality whereas the drug-induced BP is often improved and rarely relapses after the withdrawal of the suspected drug. An accumulated evidence suggests that dipeptidyl peptidase-4 inhibitor (DPP-4I), which has been widely used as the antidiabetic drug improves glycemic control with little risk for hypoglycemia, could be an inducer of DPP-4I-associated BP (DPP-4I-BP). While the precise mechanism remains unclear, a unique immunological profile with human leukocyte antigen (HLA)-DQB1*03:01 could be a biomarker of genetic susceptibility to DPP-4I-BP. Here, we encountered an interesting case of DPP-4I-BP with HLA-DQB1*03:01, which was likely triggered by scabies. A 56-year-old Japanese male with type 2 diabetes on hemodialysis was referred to our hospital due to worsened blisters. Prior to his admission, he had been on linagliptin, a DPP-4I, for 5 months. He then suffered from scabies 2 weeks before his admission while the treatment with ivermectin failed to improve his symptom. Based on his clinical symptom, positive for anti-BP180 autoantibody in serum, and the pathological alterations of skin biopsy specimens, he was diagnosed with DPP-4I-BP. Importantly, he also carried an HLA-DQB1*03:01 allele. Oral prednisolone was subsequently administered after the discontinuation of linagliptin, and his symptom gradually disappeared. Given the fact that the DPP-4I-BP could be a life-threating disease, we should be cautious of prescribing DPP-4I in hemodialysis patients, whose immune system could be impaired.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

★ PREMIUM-INHALT
e.Med Interdisziplinär

Für Ihren Erfolg in Klinik und Praxis - Die beste Hilfe in Ihrem Arbeitsalltag als Mediziner

Mit e.Med Interdisziplinär erhalten Sie Zugang zu allen CME-Fortbildungen und Fachzeitschriften auf SpringerMedizin.de.

Weitere Produktempfehlungen anzeigen
Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 3/2020

CEN Case Reports 3/2020 Zur Ausgabe
  1. Sie können e.Med Innere Medizin 14 Tage kostenlos testen (keine Print-Zeitschrift enthalten). Der Test läuft automatisch und formlos aus. Es kann nur einmal getestet werden.

  2. Sie können e.Med Allgemeinmedizin 14 Tage kostenlos testen (keine Print-Zeitschrift enthalten). Der Test läuft automatisch und formlos aus. Es kann nur einmal getestet werden.

Neu im Fachgebiet Innere Medizin

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Innere Medizin und bleiben Sie gut informiert – ganz bequem per eMail.

© Springer Medizin 

Bildnachweise